The following is from the Linus Pauling Institute:
"Abnormally elevated serum potassium concentrations are referred to as hyperkalemia. Hyperkalemia occurrs when potassium intake exceeds the capacity of the kidneys to eliminate it. Acute or chronic renal (kidney) failure, the use of potassium-sparing diuretics, and insufficient aldosterone secretion (hypoaldosteronism) may result in the accumulation of excess potassium due to decreased urinary potassium excretion. Oral doses greater than 18 grams taken at one time in individuals not accustomed to high intakes may lead to severe hyperkalemia, even in those with normal kidney function. Hyperkalemia may also result from a shift of intracellular potassium into the circulation, which may occur with the rupture of red blood cells (hemolysis) or tissue damage (e.g., trauma or severe burns). Symptoms of hyperkalemia may include tingling of the hands and feet, muscular weakness, and temporary paralysis. The most serious complication of hyperkalemia is the development of an abnormal heart rhythm (cardiac arrhythmia), which can lead to cardiac arrest. See Drug interactions for a discussion of the medications that increase the risk of hyperkalemia."
On reading this, my suggestion would be for you to look up hyperkalemia by that name (google it if you have google) and see how acute the risk is to the heart. If someone needs to have arrhythmia before they would have cardiac arrest, your friend might talk to a doc and see if she seems to have arrhythmia, how to tell if she does, and signs and symptoms to watch for. She should also look up the list of causes of the hyperkalemia and see if she is doing something (such as taking diuretics) that might be causing the problem in the first place. Good luck!
What specific step two pain meds might leave me with a high potassium level? I eat bananas like a monkey and ate banana cream pie just before I went to the doctor for a blood test. I have had some tingling in my hands, and had to use Ibuprobens also.
What is "too" high a reading number? Can this be cured? Should I be worried?
The doctor's office called me in for another test, but I haven't been yet; I am supposed to fast first.
Please answer if you can, I'm 49, (my brother was just diagnoised with diabetes,) Might I get diabetes or worse yet die?
Also I've just started taking Theeragran-M and Omega-3's.
Am I a train wreck in the making?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.